MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM ANTI-HEPATITIS B SURFACE ANTIGEN 2 (AHBS2); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM ANTI-HEPATITIS B SURFACE ANTIGEN 2 (AHBS2); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This incident occurred outside the united states (ous).Siemens concluded the investigation of an ous customer observation a reactive (positive) atellica im anti-hepatitis b surface antigen 2 (ahbs2) result that was non-reactive (negative) when the sample was tested on an alternate test method.The negative retest was believed to be correct.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens's investigation included an assessment of the following: reagent issues were ruled out based on review of quality control (qc), which showed recovery within acceptable ranges and no issues were reported with other patient samples.Calibration data showed valid calibration for the ahbs2 assay.Additional infectious disease assays were also reactive on this patient sample.The customer was unable to perform additional testing such as non-specific antibody tube (nabt) and heterophilic block tubes (hbt) for ahbs2 due to insufficient volume of patient sample.Return of the patient sample for further investigation is not possible as sample volume is insufficient.Based on the available information, the cause of the discordant result is consistent with a sample specific interferent.The customer is operational, and the reported issue is resolved by routine troubleshooting.
 
Event or Problem Description
The customer obtained a reactive (positive) atellica im anti-hepatitis b surface antigen 2 (ahbs2) result that was non-reactive (negative) when the sample was tested on an alternate test method.The negative retest was believed to be correct.The initial reactive result was not reported.There is no allegation of patient or user intervention or adverse health consequences due to the event.

Brand Name
ATELLICA IM ANTI-HEPATITIS B SURFACE ANTIGEN 2 (AHBS2)
Common Device Name
TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration # 1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
MDR Report Key20514329
Report Number1219913-2024-00445
Device Sequence Number15231435
Product Code LOM
UDI-Device Identifier00630414597836
UDI-Public(01)00630414597836(10)49066168(17)260108
Combination Product (Y/N)N
PMA/510(K) Number
P100039-S005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2026
Device Model NumberN/A
Device Catalogue Number10995453
Device Lot Number49066168
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2024
Initial Report FDA Received Date10/23/2024
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale